Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 38, NWS Melbourne, FL

May 6, 2025Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 6, 2025, 4:46 PM EDT for Brevard County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2025, 4:46 PM EDT (20:46 UTC)
Expired
May 6, 2025, 5:15 PM EDT
In force
29 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
857 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:30 PM EDT, 1 hour 16 minutes earlier. Its key messages:

  • Issued at 330 PM EDT Tue May 6 2025
  • The potential for strong to isolated severe storms exists late this afternoon and evening, with a Marginal Risk (Level 1 of 5) for severe weather across inland areas, west of I-95.
  • Daily chances for scattered showers and lightning storms with greater coverage forecast this weekend.
  • The potential for isolated strong storms capable of strong wind gusts, small hail, frequent lightning, and heavy rainfall will continue through mid to late week.
Area forecast discussion, May 6, 3:30 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
330 PM EDT Tue May 6 2025

...New KEY MESSAGES, DISCUSSION, MARINE...

.KEY MESSAGES...
Issued at 330 PM EDT Tue May 6 2025

- The potential for strong to isolated severe storms exists late
  this afternoon and evening, with a Marginal Risk (Level 1 of 5)
  for severe weather across inland areas, west of I-95.

- Daily chances for scattered showers and lightning storms with
  greater coverage forecast this weekend.

- The potential for isolated strong storms capable of strong wind
  gusts, small hail, frequent lightning, and heavy rainfall will
  continue through mid to late week.

&&

.DISCUSSION...
Issued at 330 PM EDT Tue May 6 2025

Currently-Tonight...Sea breeze boundaries pushing inland will
collide over the interior closer to sunset near to just west of the
Orlando metro area. Isolated showers and storms will continue to
develop along these sea breeze boundaries as they shift inland, with
increasing coverage (PoPs up to 40-60 percent) as these boundaries
merge inland. Cool temps aloft (around -10 to -11C at 500mb), ample
instability, and SPC mesoanalysis showing increasing DCAPE values
(up to 800-1100 J/kg) still support a threat of strong to isolated
severe storms across interior areas. Main threats will be strong to
locally damaging wind gusts of 40-60 mph, hail up to around an inch
in diameter, frequent lightning and locally heavy rainfall due to
slower and more variable storm motion. This activity will gradually
diminish through late evening, with dry conditions forecast
overnight over land. Across the waters isolated to scattered
showers and storms will still be possible, mainly offshore. Lows
will be in the mid 60s to low 70s.

Wednesday-Friday...Weak frontal boundary will linger near to just
north of central Florida through Thursday, before shifting a little
farther north into Friday. This boundary will keep a relatively
moist airmass in place, with PW values around 1.5-1.8 inches. This
moisture combined with waves of passing disturbances aloft will
continue to generate scattered to at times numerous coverage of
showers and storms as sea breeze boundaries shift inland and collide
over the interior. Greatest coverage of this activity will be north
and inland of the Treasure Coast each day, with a better potential
for storms shifting back toward the coast and offshore north of
Sebastian Inlet. Greatest PoPs will be up to 50-70 percent each day
across this area. Temps warm slightly aloft into Wednesday to around
-9 to -10C at 500mb, but then begin to cool again to -10 to -11C
into late week. This may limit the threat of any severe weather
through mid week, but as temps cool and mid level W/SW winds
increase slightly into Friday, the potential for isolated severe
storms may increase. Either way a few strong storms will still be
possible each afternoon and evening, producing wind gusts up to 40-
50 mph, small hail, frequent lightning and locally heavy rainfall.

Saturday-Monday...(Modified Previous Discussion) Guidance shows a
southern branch of the 300mb jet stream over the Gulf and the
southeastern U.S. into the weekend. Global models indicate that an
upper level low will develop and meander over the Deep South along
the jet over the weekend and the weak surface front will shift
back southward toward central Florida. This will increase moisture
and have the potential to result in even higher coverage of
showers and storms each day, with scattered to numerous offshore
moving showers and lightning storms forecast into each afternoon
and evening (PoPs up to 60-80% across much of the area). The
increase in rain chances and cloud cover will lead to afternoon
highs falling back to more seasonable values (in the 80s), with
lows continuing in the mid 60s to low 70s.

&&

.MARINE...
Issued at 330 PM EDT Tue May 6 2025

A weak frontal boundary will remain quasi-stationary near to north
of central Florida through Thursday, before shifting a little
farther north Friday and then shifting back southward toward central
Florida into the weekend. Boating conditions are forecast to be
overall favorable through the work week and weekend. S/SE winds will
generally continue over the next several days, with speeds less than
15 knots. Seas 2-3 feet through Wednesday will increase to 3-4 feet
into late week and early weekend, and then 5 foot seas are forecast
across the offshore waters into Sunday. The main concern for boaters
will be the threat of offshore moving thunderstorms each afternoon
and evening, mainly from Wednesday through the weekend, as W/SW
steering winds increase. Some stronger storms will be possible,
producing gusty winds and frequent lightning.

&&

.AVIATION...
(18Z TAFs)
Issued at 125 PM EDT Tue May 6 2025

Increasing shower and storm coverage is anticipated near the
terminals this afternoon into the early evening hours. The east
coast sea breeze will push inland, colliding with the west coast
sea breeze across central Florida. VCSH from TIX southward as the
sea breeze moves inland, with VCTS across the interior terminals
after 20Z as the collision occurs. Southerly winds become
southeasterly behind the sea breeze, picking up to 10 to 15 knots.
Shower and storm activity diminishes after 00Z, with winds
forecast to become light and variable overnight. Winds pick up out
of the south at 5 to 10 knots after 15Z tomorrow, with more rain
and storms anticipated tomorrow afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  70  88  68  86 /  30  70  30  60
MCO  71  90  70  90 /  40  60  30  70
MLB  71  86  70  86 /  20  50  30  50
VRB  70  86  69  87 /  10  40  20  40
LEE  71  90  71  89 /  20  70  20  70
SFB  70  91  69  90 /  30  70  20  70
ORL  72  91  71  90 /  40  60  30  70
FPR  70  86  69  87 /  10  30  20  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Weitlich
AVIATION...Tollefsen

In the hours before

Local storm report, May 6, 4:13 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
413 PM EDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Tstm Wnd Gst     1 E Lagrange            28.63N 80.81W
05/06/2025  M45 MPH          AMZ552             FL   Mesonet

            The WeatherFlow station at Parrish Park
            North measured a peak wind gust of
            45MPH/39KT from the south at 3:30 PM.

&&

MW
Special weather statement, May 6, 4:27 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Melbourne FL
427 PM EDT Tue May 6 2025

FLZ053-547-647-747-062100-
Southern Brevard Barrier Islands FL-Osceola FL-
Mainland Southern Brevard FL-Inland Southern Brevard FL-
427 PM EDT Tue May 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN BREVARD AND
NORTHEASTERN OSCEOLA COUNTIES THROUGH 500 PM EDT...

At 426 PM EDT, Doppler radar was tracking a strong thunderstorm near
Suntree, or 7 miles north of Camp Holly Fish Camp, moving east at 10
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa, and Cocoa Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2805 8051 2800 8092 2834 8096 2836 8059
      2824 8056 2819 8056 2812 8053
TIME...MOT...LOC 2026Z 272DEG 7KT 2820 8076

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Watson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:20 PM EDTSpecial Marine WarningMLB55 min
May 5, 8:33 PM EDTSpecial Weather StatementMLBMartin27 min
May 5, 9:06 PM EDTSpecial Marine WarningMLB54 min
May 5, 9:26 PM EDTSpecial Marine WarningMLB64 min
May 6, 4:27 PM EDTSpecial Weather StatementMLBBrevard33 min
May 6, 4:30 PM EDTSpecial Marine WarningMLB45 min
May 6, 5:02 PM EDTSevere Thunderstorm WarningMLBBrevard, Osceola43 min
May 6, 5:43 PM EDTSpecial Weather StatementMLBOsceola32 min
May 6, 6:13 PM EDTSpecial Weather StatementMLBIndian River32 min
May 6, 6:38 PM EDTSpecial Weather StatementMLBOkeechobee22 min
May 6, 6:45 PM EDTSevere Thunderstorm WarningMLBOkeechobee45 min
May 6, 7:27 PM EDTSpecial Weather StatementMLBOkeechobee33 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.